Approximate traveling waves in linear reaction-hyperbolic equations


Journal Article

Linear reaction-hyperbolic equations of a general type arising in certain physiological problems do not have traveling wave solutions, but numerical computations have shown that they possess approximate traveling waves. Using singular perturbation theory, it is shown that as the rates of the chemical reactions approach ∞, solutions approach traveling waves. The speed of the limiting wave and the first term in the asymptotic expansion are computed in terms of the underlying chemical mechanisms.

Full Text

Duke Authors

Cited Authors

  • Reed, MC; Venakides, S; Blum, JJ

Published Date

  • January 1, 1990

Published In

Volume / Issue

  • 50 / 1

Start / End Page

  • 167 - 180

International Standard Serial Number (ISSN)

  • 0036-1399

Digital Object Identifier (DOI)

  • 10.1137/0150011

Citation Source

  • Scopus